Hail, Baxter
- When
- June 15, 2:15 PM CST
- Where
- Baxter County, 3 mi NNE of Mountain Home
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.370, -92.359
On the 15th, a warm front slowly lifted northward and was near the Missouri border by the afternoon. At that time, daytime heating and available moisture made the atmosphere very unstable, especially around the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 15th, a warm front slowly lifted northward and was near the Missouri border by the afternoon. At that time, daytime heating and available moisture made the atmosphere very unstable, especially around the front. Scattered severe storms tracked along the front from southern Missouri into northern and eastern Arkansas, producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT MON JUN 15 2009 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT FNTL BNDRY WAS NOTED ACRS SRN MO THIS AFTN. SCTD SHRA/TSRA HAVE CONTD TO DVLP ALONG AND N OF THE BNDRY...WITH SOME ACTIVITY NOW STARTING TO AFFECT N-CNTRL AR. EXPECT THIS ACTIVITY TO CONT INTO THIS EVENING. REST OF THE FA SHLD RMN DRY THIS EVENING WITH JUST AN OUTSIDE CHC OF A STRAY SHOWER OR STORM. INITIAL SHORT TERM FCST CONCERN WL BE LINGERING SHRA/TSRA CHCS TNGT AND TUE...THEN THE FOCUS WL SHIFT TO THE HEAT AND HUMIDITY. THE LOCATION OF THE AFOREMENTIONED FNTL BNDRY WL BE THE KEY REGARDING RAIN CHCS OVR THE NEXT 24 HRS. THE MODELS CONT TO INDC ADDITIONAL CONVECTION WL DVLP OVR KS LATER TNGT...EVENTUALLY WORKING E-SEWD AND SKIRTING NRN AR LATE TNGT INTO TUE. FOR NOW...HAVE GONE WITH CHC POPS OVERNIGHT OVR NRN COUNTIES. THE FNT IS EXPECTED TO WORK NWD AWAY FM AR STARTING TUE. IN THE MEANTIME...HIGH PRES AT THE SFC AND ALOFT WL BE STRENGTHENING OVR THE MID SOUTH. THIS WL BASICALLY PUT A CAP ON ANY SHRA/TSRA FORMATION THRU THE MID WEEK PD. ALSO...TEMPS WL BE SLOLY CLIMBING TO ABV NORMAL LVLS OVR MUCH OF THE FA. EXPECT MOST OF THE AREA WL SEE HIGHS IN THE LOWER AND MID 90S AS WE GET INTO THE WED/THU TIMEFRAME. THESE READINGS...COMBINED WITH THE HUMID AIR...WL PRODUCE HEAT INDICES GENERALLY IN THE 95 TO 105 DEGREE RANGE. LOOKS LIKE VALUES WL RMN BLW HEAT ADVY CRITERIA...BUT WL CONT TO MONITOR CONDS IN THE COMING DAYS. && .LONG TERM...FRIDAY THROUGH MONDAY HIGH PRESSURE WILL BE OVER THE SOUTHERN UNITED STATES TO START THE LONG TERM...WITH SOUTHWEST FLOW OVER ARKANSAS. FLOW WILL BECOME MORE NORTHWESTERLY OVER THE WEEKEND...WITH A BOUNDARY PUSHING THROUGH THE STATE ON FRIDAY INTO SATURDAY. BOUNDARY LOOKS TO WASH OUT OVER SOUTHERN ARKANSAS LATE SATURDAY INTO SUNDAY MORNING. KEPT SLIGHT CHANCES OF PRECIPITATION IN THE FORECAST TO ACCOUNT FOR THIS SYSTEM. DRY WEATHER LOOKS TO RETURN TO THE FORECAST FOR SUNDAY AND MONDAY...AS AN UPPER LEVEL RIDGE BUILDS OVER THE PLAINS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...WITH HIGHS IN THE UPPER 80S TO UPPER 90S...AND LOWS IN THE UPPER 60S TO MID 70S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...60
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUN 15 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY ACROSS NORTHERN ARKANSAS. SOME STORMS MAY BE STRONG...POSSIBLY SEVERE...WITH HAIL...HIGH WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE GULF COAST THROUGH MID WEEK...PUSHING THE FRONT NORTH INTO MISSOURI...TAKING THE BEST CHANCES FOR SHOWERS AND THUNDERSTORM WITH IT. HOWEVER...THERE WILL STILL BE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY ACROSS FAR NORTHERN ARKANSAS. HIGH TEMPERATURES WILL WARM WELL INTO THE 90S THIS WEEK. FORECAST HEAT INDEX VALUES ARE EXPECTED TO BE IN THE TRIPLE DIGITS WEDNESDAY ACROSS SOUTHERN ARKANSAS...AND ACROSS CENTRAL AND SOUTHERN ARKANSAS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 AM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 7 W NEW BLAINE 35.28N 93.54W
06/12/2009 LOGAN AR PUBLIC
A LARGE OAK TREE WAS BLOWN DOWN. REPORT WAS RELAYED BY
LOCAL COCORAHS OBSERVER.
&&
55PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GUY 35.32N 92.33W
06/12/2009 FAULKNER AR PUBLIC
STRAIGHT LINE WINDS WERE ESTIMATED BETWEEN 70 AND 80 MPH.
A LARGE TREE WAS BLOWN DOWN...ALONG WITH NUMEROUS LARGE
TREE LIMBS.
0245 PM TSTM WND DMG 3 S GUY 35.28N 92.33W
06/12/2009 FAULKNER AR PUBLIC
THE ROOF OF AN OLD METAL BARN WERE BLOWN OFF ONTO HIGHWAY
25 SOUTH OF GUY.
0317 PM TSTM WND DMG SEARCY 35.24N 91.73W
06/12/2009 WHITE AR PUBLIC
A LARGE TREE WAS BLOWN DOWN.
&&
44PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GUY 35.32N 92.33W
06/12/2009 FAULKNER AR PUBLIC
STRAIGHT LINE WINDS WERE ESTIMATED BETWEEN 70 AND 80 MPH.
A LARGE TREE WAS BLOWN DOWN...ALONG WITH NUMEROUS LARGE
TREE LIMBS.
0245 PM TSTM WND DMG 3 S GUY 35.28N 92.33W
06/12/2009 FAULKNER AR PUBLIC
THE ROOF OF AN OLD METAL BARN WAS BLOWN OFF ONTO HIGHWAY
25 SOUTH OF GUY.
0317 PM TSTM WND DMG SEARCY 35.24N 91.73W
06/12/2009 WHITE AR PUBLIC
A LARGE TREE WAS BLOWN DOWN.
&&
44SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 222 PM CDT MON JUN 15 2009 ARZ004-005-152020- BAXTER-MARION- 222 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ALERT FOR BAXTER AND MARION COUNTIES UNTIL 320 PM CDT... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BULL SHOALS...MOVING EAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE BULL SHOALS STATE PARK AND LAKEVIEW. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
The Springfield radar (KSGF), 134 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A 60 mph wind gust was reported by a trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179553, 179556, 179555, 179557, 179558, 179554, 179559, 179560.